MAUDE Adverse Event Report: ARTHREX, INC. FIBERWIRE #1, BLUE, 38"; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. FIBERWIRE #1, BLUE, 38"; POLYETHYLENE SYNTHETIC SUTURE
Model Number FIBERWIRE #1, BLUE, 38"
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that an ar-4068hl swiftstitch suture passer frayed the suture.This was discovered during a procedure.Additional information received on 9/19/2024: this was discovered during a hip arthroscopy labral repair procedure on 9/12/2024.The swiftstitch suture passer frayed an ar-7216 fiberwire, which broke.Everything was removed from inside the patient.The case was completed using products from another manufacturer.It was delayed about two minutes without additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: d6a, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
FIBERWIRE #1, BLUE, 38"
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20408315
Report Number1220246-2024-08042
Device Sequence Number12382175
Product Code GAT
UDI-Device Identifier00888867041455
UDI-Public00888867041455
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERWIRE #1, BLUE, 38"
Device Catalogue NumberAR-7216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown